NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 24, 7:25 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 24, 7:25 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
725 AM CST Fri Dec 24 2021
.UPDATE...
Issued at 720 AM CST Fri Dec 24 2021
For aviation section only.
&&
.SHORT TERM...(Today through Sunday night)
Issued at 345 AM CST Fri Dec 24 2021
The main weather stories in the short term lie with gusty
southerly winds 30-40 mph today/tonight and then with the possible
record warmth on Christmas Day.
Today, we will be sandwiched between surface high pressure over
the Southeast Coast and a trof of low pressure sitting out over
the Plains. The strong pressure gradient between these systems
will lead to gusty southerly winds today, tonight and even into
Christmas morning. Profile soundings suggest winds in the 1-2 kft
layer (within the mixing layer beneath the expected cloud deck)
of 40-45 kts. This is likely to translate to 30-40 mph surface
gusts, just below wind advisory criteria of gusts over 40 mph.
Will handle with a Special Weather Statement for now.
The southerly winds will help boost temperatures into the mid and
upper 60s this afternoon, despite the expected extensive cloud
cover. In fact, readings will likely hold nearly steady tonight
in the 60s.
A weak cold front will approach and sag slowly into the region on
Christmas Day. Little if any precip is anticipated to accompany
the front due to a lack of forcing and overall moisture.
Southwesterly to westerly winds could push temps to record or
near record levels, especially if we get sunny breaks during the
afternoon as suggested by some of the model guidance. Most
locations should top out from near 70 to the mid 70s, some 25
degrees above normal for Christmas Day.
High pressure will make a brief appearance Sunday behind the
front. Though it should not be as warm as Christmas, high temps
Sunday will still be well above normal, from near 60 to the mid
60s.
.LONG TERM...(Monday through Thursday)
Issued at 345 AM CST Fri Dec 24 2021
An upper-level ridge will be positioned over the Ohio River Valley
on Monday. Surface low pressure progression eastward just north of
the Quad State will keep lower end rain probabilities in the
forecast Monday, mainly for the Evansville Tri-State and Kentucky
Pennyrile. Highs will be in the 60s, but with a brief loss of
southerly flows overnight as the cold front drops southward, lows
will drop to the 40s north of the Ohio River.
On Tuesday, the next disturbance forms east of the Rockies, and the
front reverses to a warm front and starts shifting northward,
bringing a return to southerly winds. This system will be much more
organized, bringing in plenty of Gulf moisture and increasing rain
chances Tuesday and Wednesday. QPF has nudged up to half to one inch
for Tuesday to Wednesday night. Highs will continue to be in the 60s
with Tuesday night lows in the 50s, though cooler temperatures are
possible in the north if the front doesn't quite make it north of
the Quad State.
The front will eventually move through as a cold front, with late
Wednesday to Wednesday night the most likely timing, though each
ensemble has a decent portion of members that hold off cold frontal
passage until Thursday. Once the front does move through, rain
chances decrease and temperatures are expected to drop to near
average.
&&
.AVIATION...
Issued at 720 AM CST Fri Dec 24 2021
Low pressure moving northwest of the region will help strengthen
winds today, tonight and Christmas morning. Winds will be
southerly around 15 knots, with gusts of 25 to 30 knots at times.
MVFR cigs 1-3 kft will be prevalent.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...ATL
AVIATION...GM
Special weather statement, Dec 24, 4:14 AM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
414 AM CST Fri Dec 24 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-242200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe,
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville,
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville,
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren,
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston,
and New Madrid
414 AM CST Fri Dec 24 2021
...Gusty Southerly Winds Today into Christmas...
Strong southerly winds are expected today, tonight and Christmas
morning. The south to southwest winds are expected to gust from 30
to 40 mph at times. Be sure to secure loose outdoor items such as
lawn furniture and holiday decorations. Also, motorists should use
caution, especially those driving a high profile vehicle on east-
west oriented roadways.